I have been taking it for 4-5 yrs and have had to start taking more (1/2 pill) a day twice so am now taking 2 pills a day. Is that a sign of addiction or just tolerance build up?
I pulled this drug up, and from what I read, I wouldnt take it unless, I had a very serious problem with nothing else to choose from.I read that someone had been taking this med for 7-8 yrs and kept upping dosage."THEY" ALSO STATED IT CAUSED DEPENDANCY!!Said they had tryed taking hydrocodone which is and opiate to try to get off of it!!And it was sheer H#ll trying to get off.Dont know if they succeeded or not.Also read that if you are taking it to get rid of RLS,and it gets worse at "any" given time different than before to consult your Doctor.Also if you quire a urge to gamble,Tell your Doctor.And also in early treatment your not to drive a car,or use any other dangerous machinery. Anyway noticed Theres mixed Reactions to it naturally.It seems the onces who have been on it for awhile that (yrs)want off and are havng a hard time getting off of it.
Thats pretty bad when you use vicodin(hydrocodone)to get off something and cant,I would think.Anyway you can just Google Mirapex and see Probably more than you want to beng youve been on it so long. I will be inquiring into my parents meds alittle closer,that seems to be,on the same order as Suboxone,just in a different catagory.Hope Ive been of help to you,Good luck,Carol
This is 6 months late, but I just found this site.
The simplest answer, albeit incomplete, would be no you likely don't have an addiction in the formal definition. Otherwise you would likely be taking much more for the goal of repeating/ re-living initial experiences with the drug.
I'm assuming you are taking this per prescription due to parkinsons, RLS or similar malady. In that assumption, you have simply built a tolerance of the desired effects and have gradually taken more to overcome the tolerance. If you have done so under the supervision of your physician, then I'm sure that he/she has taken this into account. If not, you really need to tell them.
This drug can have some fairly severe side effects at higher doses. The goal is to maintain relief at the minimal dosage possible. There are some very good papers written on this subject which I'll paraphrase the key point...
"Taking a 'Vacation' from this drug of approximately 2-3 weeks can reduce tolerance and allow the patient to resume at minimum dosage. During the 'vacation' Requip was used to approximate relief"
So it might be time to use another med for a while until your tolerance drops. Requip be the likely replacement.
Either way, let your Doctor know whats happening.
- Mirapex Information for Consumers
- Mirapex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirapex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2009 • 2 answers
Posted 4 May 2010 • 1 answer
Posted 30 Aug 2011 • 1 answer
Posted 2 Mar 2013 • 2 answers
Posted 4 May 2014 • 2 answers